Alert archive / Connecticut / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 113, NWS Albany, NY

July 17, 2009Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at Jul 17, 2009, 11:40 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2009, 11:40 PM EDT (03:40 UTC)
Expired
Jul 18, 2009, 12:24 AM EDT
In force
44 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Northwest Hills Planning Region, CT

The radar

The Albany radar (KENX), 93 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 11:45 PM EDTTSTM WND DMG2 E Lakeville, CTTREE DOWN ON RURAL ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 3.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2009-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2009-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 180340
SVRALY
CTC005-180445-
/O.NEW.KALY.SV.W.0113.090718T0340Z-090718T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1140 PM EDT FRI JUL 17 2009

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 1245 AM EDT

* AT 1138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR CORNWALL BRIDGE...OR
  13 MILES WEST OF TORRINGTON...AND MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FALLS VILLAGE BY 1155 PM EDT...
  CANAAN...EDDY FIELD AND NORFOLK BY 1210 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4204 7341 4204 7308 4179 7330 4181 7347
TIME...MOT...LOC 0340Z 202DEG 22KT 4185 7337

$$

BGM
2 follow-up statements
000 
WWUS51 KALY 180358
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1158 PM EDT FRI JUL 17 2009

CTC005-180445-
/O.CON.KALY.SV.W.0113.000000T0000Z-090718T0445Z/
LITCHFIELD CT-
1158 PM EDT FRI JUL 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR NORTH CENTRAL LITCHFIELD COUNTY...

AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HUNTSVILLE...OR 11
MILES NORTHWEST OF TORRINGTON...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST NORFOLK...NORFOLK...NORFOLK VILLAGE GREEN AND EAST CANAAN BY
  1205 AM EDT...
  NORTH GREEN AND NORTH COLEBROOK BY 1210 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4204 7341 4204 7308 4179 7330 4181 7347
TIME...MOT...LOC 0358Z 204DEG 26KT 4196 7326

$$

BGM
000 
WWUS51 KALY 180424
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1224 AM EDT SAT JUL 18 2009

CTC005-180432-
/O.CAN.KALY.SV.W.0113.000000T0000Z-090718T0445Z/
LITCHFIELD CT-
1224 AM EDT SAT JUL 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LITCHFIELD
COUNTY IS CANCELLED...

ADDITIONAL THUNDERSTORMS ARE EXPECTED THROUGH THIS EARLY SATURDAY 
MORNING...HOWEVER...SEVERE WEATHER POTENTIAL IS VERY LOW.  BRIEF 
HEAVY RAIN AND AN OCCASIONAL CLOUD TO GROUND LIGHTNING ARE EXPECTED. 

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4204 7341 4204 7308 4179 7330 4181 7347
TIME...MOT...LOC 0422Z 204DEG 26KT 4211 7316

$$

BGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 9:49 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 17, 9:49 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
949 PM EDT FRI JUL 17 2009

.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTHEAST FROM THE MID ATLANTIC
REGION THIS EVENING...TO NORTH OF LONG ISLAND BY SATURDAY
MORNING...BRINGING PERIODS OF RAIN AND ISOLATED TO SCATTERED
THUNDERSTORMS.  THE LOW PRESSURE SYSTEM WILL MOVE FURTHER NORTHEAST
TO THE GULF OF ST LAWRENCE SATURDAY AFTERNOON WITH HIGH PRESSURE
BUILDING IN FROM THE SOUTH AND WEST...WITH MAINLY FAIR AND DRY
WEATHER TO CLOSE THE WEEKEND.  HIGH TEMPERATURES WILL GENERALLY BE
SLIGHTLY BELOW NORMAL FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH SATURDAY/...
BROAD AREA OF LIGHT TO MODERATE...EMBEDDED ISOLATED HEAVY RAIN
CONTINUES TO FEED NORTH AND EAST. UPPER PLOTS SHOW A BOUNDARY
LAYER AND MIDLEVEL WIND SHIFT PROVIDING SOME FORCING...AS WELL AS
SOME LOW LEVEL JET ENERGY. MORE RAIN...AND SOME EMBEDDED THUNDER
IN WESTERN NY AND PA...SOME OF WHICH WILL CONTINUE TO MOVE EAST
THROUGH THE NIGHT. SO...LIKELY TO CATEGORICAL RAIN CONTINUES
THROUGH THE NIGHT. TEMPERATURES SHOULD FALL A COUPLE OF MORE
DEGREES...BETWEEN SUNRISE AND 8 AM...AS RAINFALL ENDS AND SOME
GRADUAL DRYING WORKS IN FROM THE WEST. SO...FEW IF ANY ADJUSTMENTS
TO TEMPERATURES NEEDED.

SOME LOCALLY HEAVY RAIN COULD CAUSE SMALL STREAMS AND RIVERS TO
RISE OVERNIGHT...BUT THE HEAVIEST RAIN SHOULD FALL IN AREAS HAVE
HAVE SEEN RELATIVELY LITTLE RAIN IN THE PAST COUPLE OF DAYS. SO NO
WIDESPREAD FLOODIGN EXPECTED...BUT SOME PONDING OF WATER ON
ROADWAYS AND LOW LYING AREAS WHERE HEAVIEST RAIN OCCURS.

PREVIOUS AFD BELOW...

A CUTOFF/CLOSED LOW NORTH OF LAKE HURON AND GEORGIAN BAY CONTINUES
TO BE THE MAIN PLAYER IN THE SENSIBLE WEATHER OVER THE NORTHEAST.
THE UPPER LEVEL TROUGH IN ASSOCIATION WITH THE CUTOFF HAS BECOME
POSITIVELY TILTED WITH A SERIES OF DISTURBANCES IN THE SOUTHWEST
FLOW THAT WILL IMPACT THE REGION OVERNIGHT. A COLD FRONT IS OVER
THE ERN GREAT LAKES REGION WITH A THERMAL TROUGH...AND SHORT WAVE
IMPULSE TRIGGERING THE BATCH OF RAIN OVER CNTRL-ERN NY CURRENTLY.
THE OLD COLD FRONT FROM YESTERDAY IS ALONG THE ERN SEABOARD WITH A
WAVE DEVELOPING NEAR THE PIEDMONT REGION. IT IS SHIFTING NORTHWARD
     AS A WARM FRONT WITH SOME CONVECTION FIRING IN THE LOWER HUDSON
RIVER VALLEY CONTINUES THIS AFTERNOON.

BACKING UP...WE HAVE A FEW STRONG TO SEVERE THUNDERSTORMS SCRAPING
OUR SOUTHERN THREE ZONES /DUTCHESS...ULSTER...LITCHFIELD/ PRIOR TO
00Z. A REPORT OF PENNY-QUARTER SIZE HAIL HAS COME IN FROM
POUGHQUAG AT 339 PM FROM ONE CELL.

THE LATEST LAPS DATA HAS SBCAPES OF 1000-2000 J/KG WITH LIFTED
INDICES OF -3 TO -6C. THE WET BULB ZERO HEIGHTS ARE AROUND 8-9
KFT AGL. THE MID LEVEL LAPSE RATES ARE APPROACHING 6.5C/KM. WE WILL
INCLUDE ENHANCED WORDING FOR SMALL HAIL...GUSTY WINDS...HVY
RAIN..AND FREQUENT LIGHTING. THIS WILL COVER THE 6-9 PM TIME
FRAME. ISOLD TO SCT NON-SEVERE THUNDERSTORMS ARE EXPECTED PRIOR TO
MIDNIGHT WITHIN THE STRATIFORM RAINSHIELD. THIS RAINSHIELD HAS
FORMED NICELY IN A DUAL JET STRUCTURE NEAR NY AT THIS TIME /RIGHT
REAR QUADRANT OF THE POLEWARD JET STREAK...AND THE LEFT FRONT QUAD
OF THE EQUATORWARD ONE/. BOTH THE GFS/NAM/CAN GUIDANCE SHOW STRONG
H850 WARM AIR ADVECTION RAINFALL TONIGHT WITH THE HEAVIER PCPN NORTH
OF THE MOHAWK RIVER VALLEY. THE STRONGEST LOW LEVEL CONVERGENCE SOUTH
OF THE CAPITAL REGION LOOKS TO BE AFTER MIDNIGHT. A 30-35 KT S/SE
LLJ WILL FOCUS DECENT H850 THETA-E ADVECTION WITH PRECIP H20 VALUES
IN EXCESS OF 1.50 INCHES. WE KEPT SOME THUNDER CHANCES IN OVERNIGHT
SOUTH OF THE CAPITAL REGION. TEMPERATURES WILL REMAIN BALMY WITH WET
BULB READINGS IN THE MID TO U50S OVER THE MTNS...AND U50S TO L60S IN
THE VALLEYS.

&&

.SHORT TERM /SATURDAY NIGHT/...
SATURDAY...THE SFC WAVE ROCKETS NORTH AND EAST OF LONG ISLAND
AROUND 12Z WITH A PRONOUNCED DRY SLOT MOVING OVER THE REGION. WE
KEPT LINGERING HIGH CHANCE/LOW LIKELY POPS OVER LOCATIONS NORTH
AND EAST OF THE CAPITAL REGION. ISOLD POP UP SHOWERS ARE POSSIBLE
NORTH AND WEST OF THE CAPITAL REGION IN THE PM...AS THESE AREAS
WILL BE CLOSER TO THE UPSTREAM CUTOFF WHERE TEMPS IN THE LOW TO MID
LEVELS ARE COOLING. H850 TEMPS WILL FALL CLOSE TO 8-9C WEST OF THE
HUDSON RIVER VALLEY IN THE AFTERNOON. THE COLD AIR ADVECTION WILL
ALLOW SOME DECENT MIXING /DOWNSLOPING OFF THE TERRAIN TOO/ FROM
ROUGHLY THE 4-5 KFT AGL LEVEL TO ALLOW MAX TEMPS TO GET INTO THE
U70S TO L80S IN THE VALLEYS...AND U60S TO MID 70S OVER THE HILLS AND
MTNS.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...CYCLONIC FLOW CONTINUES
ALOFT...BUT THE GOOD NEWS IS THAT THE CUTOFF LIFTS NORTHEAST INTO
QUEBEC SATURDAY NIGHT. SFC HIGH PRESSURE BEGINS TO NUDGE IN FROM
THE SOUTH AND WEST. THE MEAN UPPER LEVEL TROUGH AXIS CONTINUES TO
BE UPSTREAM OVER THE MIDWEST AND TN VALLEY. WE HAVE SOME ISOLATED
SHOWERS WEST OF THE HUDSON RIVER VALLEY DUE WEAK IMPULSES THAT
MOVE IN OFF THE ERN GREAT LAKES...AND THE POSSIBILITY OF DIURNAL
INSTABILITY SHOWERS. ANY SBCAPE LOOKS VERY SMALL AT THIS POINT.
THE SUBSIDENCE FROM THE SFC HIGH SHOW ALLOW MAINLY DRY CONDITIONS
FROM THE HUDSON RIVER VALLEY EAST. TEMPS WILL RUN A TAD COOLER
THAN NORMAL FOR MAXES...AND NEAR NORMAL FOR MINS...EXPECT SUNDAY
NIGHT SOME DECENT RADIATIONAL COOLING MAY OCCUR WITH THE SFC HIGH
MOVING OVERHEAD WITH MINS RUNNING BELOW NORMAL IN THE SHELTERED
VALLEYS.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
THROUGH THE EXTENDED PERIOD...THE GENERAL PATTERN AT 500 HPA WILL BE
A STRENGTHENING RIDGE SITUATED ACROSS THE WESTERN ATLANTIC...WITH A
TROUGH AXIS ACROSS THE GREAT LAKES. THIS WILL KEEP A SOUTH TO
SOUTHWEST FLOW OF AIR OVER THE REGION...KEEPING A MOIST FLOW OF
TROPICAL AIR INTO THE REGION. THE RESULT WILL BE FOR THE CHC OF
SHRA/TSRA EACH DAY...MAINLY PEAKING DURING THE AFTN/EVE HOURS DUE TO
DAYTIME HEATING...WITH A MINIMUM OF SHOWER ACTIVITY DURING THE LATE
NIGHT AND EARLY MORNING HOURS. AT THIS POINT...NEITHER THE LATEST 12
UTC GFS OR 12 UTC ECMWF CAN REALLY AGREE ON SHOWING ANY PARTICULAR
DAY WHICH WILL HAVE LESS ACTIVITY THAN ANY OTHER...SO WILL JUST GO
WITH CHC 30-40 PERCENT POPS EACH DAY.

DESPITE THE EXPECTED CLOUD COVER AND SHOWER ACTIVITY...HIGHER
HEIGHTS WILL HELP PROMOTE DAYTIME TEMPS A LITTLE BIT WARMER THAN
RECENT WEEKS...WITH HIGH TEMPS EACH DAY IN THE LOWER 80S IN THE
VALLEYS...WHICH IS BASICALLY RIGHT AT OR JUST A DEGREE OR TWO BELOW
NORMAL. OVERNIGHT MIN TEMPS SHOULD RUN CLOSE TO SEASONAL AVERAGES AS
WELL.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
RAIN WILL SPREAD ACROSS THE ERN NY TERMINALS THIS EVENING AS A WAVE
OF LOW PRESSURE MOVES UP THE NORTHEAST COAST. VSBYS WILL BE MVFR
WITHIN THE RAIN...AND POSSIBLY IFR AT TIMES IN BRIEF HEAVIER
POCKETS. CIGS SHOULD GENERALLY BE VFR OR HIGH END MVFR. THERE WILL
BE A BRIEF THREAT FOR SOME EMBEDDED THUNDER NEAR KPOU...BUT THAT
SHOULD GENERALLY BE ONLY EARLY THIS EVENING AND FAIRLY ISOLATED...SO
WILL ONLY INCLUDE A CB APPENDAGE FOR THE KPOU TAF THROUGH 03Z. MOST
OF THE RAIN WILL OCCUR DURING THE FIRST HALF OF THE OVERNIGHT.
BEHIND THE MAIN SHIELD OF RAIN AFTER MIDNIGHT...LINGERING LOW LEVEL
MOISTURE WILL COMBINE WITH THE COOLING OVERNIGHT TEMPERATURES TO
PRODUCE SOME FOG AND/OR LOW STRATUS...WHICH MAY BE IFR AT
TIMES...ESP AT KGFL. HOWEVER...AFTER SUNRISE...STRONG SOLAR
INSOLATION ALONG WITH A DEVELOPING WESTERLY BREEZE SHOULD HELP BREAK
UP THE LOW CLOUDS AND FOG...AND RETURN VFR CONDITIONS TO ALL
TERMINALS. ASIDE FROM SOME PASSING CIRRUS AND PERHAPS A FEW CU OVER
THE HIGHER TERRAIN...SKIES WILL BE GENERALLY CLEAR WITH CONTINUING
VFR CONDITIONS INTO SAT AFTN.

OUTLOOK...
SUN...VFR. NO SIG WX.
MON/TUE...VFR. CHC PM THUNDERSTORMS.
WED...VFR/MVFR. CHANCE SHRA/TSRA.

&&

.FIRE WEATHER...
WET FLAG CONDITIONS ARE EXPECTED PRIOR TO NOONTIME TOMORROW WITH A
WAVE OF LOW PRESSURE BRINGING PERIODS OF RAIN AND SCATTERED
THUNDERSTORMS. HIGH PRESSURE WILL BRING MAINLY DRY WEATHER
SATURDAY AFTERNOON INTO SUNDAY...EXCEPT OVER THE HIGHER TERRAIN
     NORTH AND WEST OF THE HUDSON RIVER VALLEY WHERE AN ISOLATED
SHOWER IS POSSIBLE.

RH VALUES WILL RISE TO 80 TO 100 PERCENT TONIGHT...AND LOWER TO 50
TO 65 PERCENT SATURDAY AFTERNOON. AN EXCELLENT RECOVERY TO 85 TO
100 PERCENT IS EXPECTED SUNDAY MORNING.

WINDS THROUGH TONIGHT WILL GENERALLY BE SOUTH OR SOUTHEAST AT LESS
THAN 10 MPH /LOCALLY HIGHER IN THE VICINITY OF THUNDERSTORMS/.
THOSE WINDS WILL GRADUALLY BECOME WEST SOUTHWEST FOR THE START OF
THE WEEKEND AT 10 TO 15 MPH...WITH LOCALLY HIGHER VALUES IN THE
MOHAWK VALLEY AND CAPITAL REGION.

&&

.HYDROLOGY...
GFS/NAM NOW IN BETTER AGREEMENT WITH A BAND OF ONE TO
TWO INCHES OF TONIGHT FROM THE WESTERN AND CENTRAL MOHAWK VALLEY TO
THE ADIRONDACKS...DECREASING TO THE SOUTHEAST WITH ONLY A QUARTER TO
HALF AN INCH OVER THE EXTREME SOUTHEAST PART OF THE HYDROLOGIC
SERVICE AREA. THIS SHOULD NOT BE ENOUGH TO CAUSE ANY SIGNIFICANT
HYDROLOGIC PROBLEMS...BUT PONDING OF WATER ON ROADS AND IN LOW AREAS
MAY BE EXPECTED DURING PERIODS OF HEAVY RAIN.

AFTER TONIGHT...MAINLY DRY WEATHER SATURDAY THROUGH MONDAY MORNING
WITH ONLY ISOLATED TO WIDELY SCATTERED SHOWERS POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
Hazardous weather outlook, Jul 17, 4:15 PM EDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
415 PM EDT FRI JUL 17 2009

MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015-
181100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
415 PM EDT FRI JUL 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST
CENTRAL NEW YORK EXCLUDING ULSTER AND DUTCHESS COUNTIES...AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS
EVENING AHEAD OF A LOW PRESSURE SYSTEM AND ITS ASSOCIATED WARM
FRONT. SOME LOCALLY HEAVY RAINFALL IS POSSIBLE...BUT FLOODING IS
NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF MAINLY AFTERNOON THUNDERSTORMS MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-NYZ063>066-181100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
415 PM EDT FRI JUL 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
DUTCHESS AND ULSTER COUNTIES IN EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS EARLY THIS EVENING AHEAD OF A WARM FRONT
MAY PRODUCE WIND GUSTS TO 60 MPH...AND HAIL UP TO QUARTER
SIZE...AS WELL AS FREQUENT LIGHTING...AND HEAVY RAINFALL. SOME
PONDING OF WATER...AND URBAN OR SMALL STREAM FLOODING MAY BE
POSSIBLE WITH ANY OF THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF MAINLY AFTERNOON THUNDERSTORMS MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

TAW

In the hours before

Special weather statement, Jul 17, 10:41 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1041 PM EDT FRI JUL 17 2009

CTZ001-013-NYZ060-061-063>066-180345-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN ULSTER NY-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-WESTERN ULSTER NY-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
1041 PM EDT FRI JUL 17 2009

...STRONG THUNDERSTORMS IN

  SOUTHWESTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...RHINEBECK...POUGHKEEPSIE...PAWLING...
  BEACON...
  EASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...SAUGERTIES...NEW PALTZ...KINGSTON...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...TORRINGTON...NEW MILFORD...

AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES SOUTHWEST OF WALLKILL TO 12 MILES SOUTH
OF PAWLING...OR ALONG A LINE EXTENDING FROM WALDEN TO 6 MILES WEST OF
DANBURY...AND MOVING NORTHEAST AT 50 MPH.

THUNDERSTORMS WILL BE NEAR...
MODENA...WAPPINGERS FALLS...MYERS CORNER AND MARLBORO BY 1050 PM EDT
NEW PALTZ...RED OAKS MILL AND PAWLING BY 1055 PM EDT
NEW MILFORD...GAYLORDSVILLE AND WINGDALE BY 1100 PM EDT

NAS
Special weather statement, Jul 17, 11:31 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1131 PM EDT FRI JUL 17 2009

CTZ001-MAZ001-025-NYZ053-054-059>061-063>066-180430-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN GREENE NY-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
WESTERN ULSTER NY-WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-NORTHERN LITCHFIELD CT-
1131 PM EDT FRI JUL 17 2009

...STRONG THUNDERSTORMS IN

  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...HUDSON...CHATHAM...
  EXTREME NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  EASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF CATSKILL...
  SOUTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...NASSAU...EAST GREENBUSH...
  NORTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF SAUGERTIES...
  NORTHWESTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...PITTSFIELD...NORTH ADAMS...GREAT
  BARRINGTON...

AT 1130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM SAUGERTIES TO NORFOLK...OR ALONG A LINE
EXTENDING FROM SAUGERTIES TO 12 MILES SOUTHEAST OF GREAT
BARRINGTON...AND MOVING NORTHEAST AT 45 MPH.

THUNDERSTORMS WILL BE NEAR...
CATSKILL BY 1140 PM EDT
ATHENS...OTIS...GREAT BARRINGTON AND PHILMONT BY 1145 PM EDT
HOUSATONIC BY 1150 PM EDT
COXSACKIE...LEE AND AUSTERLITZ BY 1155 PM EDT
KINDERHOOK BY MIDNIGHT EDT

NAS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 10:56 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region6 hr
Jul 17, 11:01 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region59 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.